Custom Search

News

Friday 01 February 2002

Development and rapid dissemination of Merkel-cell carcinomatosis following therapy with fludarabine and rituximab for relapsing follicular lymphoma.

By: Cohen Y, Amir G, Polliack A.

Eur J Haematol 2002 Feb;68(2):117-9

This report deals with an unusual case of a patient with follicular small cleaved lymphocytic lymphoma who developed Merkel-cell carcinoma soon after receiving chemoimmunotherapy with a fludarabine-containing regimen and rituximab. The presentation of the Merkel-cell carcinoma in this patient was atypical because of the absence of dermal involvement and the very rapid clinical progression. In the light of recent reports which suggest a possible link between the immunocompromised state and the development of Merkel-cell carcinoma, the atypical presentation seen in this patient may indeed imply a possible link between the therapy given and the development of Merkel-cell carcinoma. To the best of our knowledge, this is the first documentation of Merkel-cell carcinoma appearing in a patient soon after treatment with fludarabine and/or rituximab.

Use of this site is subject to the following terms of use